Association Between Readmission After Liver Transplant and Adverse Immunosuppressant Reactions: A Prospective Cohort With a 1-Year Follow-up

setembro 11, 2017 - cirurgiaowellingtonandraus

No Comments

Objective

To measure the association between readmission after liver transplantation and corresponding adverse drug reactions.

Methods

A total of 48 patients undergoing liver transplantation were prospectively followed for 1 year. Of these, 23 were readmitted and evaluated by a pharmacist for causes of adverse drug reaction. The detection of adverse drug reactions was based on a combination of clinical interviews and physical and laboratory exams. Adverse reactions were defined in accordance with the Naranjo algorithm.

Results

A total of 67.6% of all readmissions were related to adverse drug reactions, with tacrolimus accounting for 80% of the drug reactions. The most common cause of readmission was infection (48.6%), followed by procedure-related reasons (29.7%). Of all patients requiring admission, 39.1% had Model for End-stage Liver Disease (MELD) scores below 21 at the time of transplantation, 17.4% had MELD scores between 21 and 29, and 43.5% had MELD scores above 29. Most (66.7%) of those readmitted more than twice had MELD scores above 29.

Conclusion

Adverse drug reactions related to immunosuppressants frequently lead to readmission among liver transplant patients, and in our series tacrolimus was the most frequently associated drug.

cirurgiaowellingtonandraus

Leave a comment

O seu endereço de e-mail não será publicado. Campos obrigatórios são marcados com *